Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 6, NWS Midland/Odessa, TX

June 30, 2015Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 30, 2015, 12:49 PM CDT for Presidio County, Texas. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jun 30, 2015, 12:49 PM CDT (17:49 UTC)
Expired
Jul 1, 2015, 12:45 AM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Moderate

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WGUS44 KMAF 301749
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1249 PM CDT TUE JUN 30 2015

...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...

  Rio Grande at Candelaria 3N affecting Presidio County
  
Runoff from heavy rainfall this morning has resulted in the Rio Grande 
River rising to flood stage at Candelaria 3N.  At 1215 PM CDT...the
stage was 10.1 feet or 3.08 meters.  Flood stage is 8.5 feet or 2.59
meters.  Since the heavy rainfall has moved away from the Rio Grande 
watershed...the Rio Grande at Candelaria is expected to drop back 
below flood stage this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas.  If you encounter
a flooded stretch of roadway, do not attempt to cross it.  You and 
your vehicle could be swept downstream in rushing floodwaters.  
Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC377-010545-
/O.NEW.KMAF.FL.W.0006.150630T1749Z-150701T0545Z/
/CDET2.2.ER.150630T1613Z.150630T1645Z.150630T1745Z.NR/
1249 PM CDT TUE JUN 30 2015

The National Weather Service in  has issued a 

* Flood Warning for 
  the Rio Grande at Candelaria 3N.
* until late tonight, or until the warning is cancelled.
* At 12 PM Tuesday the stage was 10.1 feet (3.1 meters).
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
  stage, flooding some sections of FM 170.  Water levels in the flood
  plain may begin to affect homes between the road and the river.  
  The roadway to the foot bridge may be inundated.  Livestock and 
  machinery may need to be moved as time and conditions permit.

This crest compares to a previous crest of 10.1 feet (3.1 meters) on 
Sep 24 2010.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Wed   Wed
                                                7PM   1AM   7AM   1PM
  Candelaria 3N   7.5  8.5   10.1   Tue 12 PM   6.8   6.3   6.2   6.1

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Wed   Wed
                                                7PM   1AM   7AM   1PM
  Candelaria 3N   2.3  2.6    3.1   Tue 12 PM   2.1   1.9   1.9   1.9

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
1 follow-up statement
924 
WGUS84 KMAF 010154
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 PM CDT TUE JUN 30 2015

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Rio Grande at Candelaria 3N affecting Presidio County
  
.river levels have fallen below flood stage and no significant rain is 
expected overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Turn around, don't drown!  

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

This is the last statement.

&&

TXC377-010224-
/O.CAN.KMAF.FL.W.0006.000000T0000Z-150701T0545Z/
/CDET2.2.ER.150630T1613Z.150630T1645Z.150630T1922Z.NR/
854 PM CDT TUE JUN 30 2015

The Flood Warning is cancelled for
  the Rio Grande at Candelaria 3N.
* At  8PM Tuesday the stage was 6.8 feet (2.1 meters).
* Fell below flood stage at 14:22 PM Tuesday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 5.8 feet (1.8 meters)
  by Thursday morning.
* Impact...At 7.5 feet (2.3 meters), the river reaches bankfull, and 
  no significant damage is expected.

This crest compares to a previous crest of 8.6 feet (2.6 meters) on 
Jun 16 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Wed   Wed   Wed   Wed
                                                1AM   7AM   1PM   7PM
  Candelaria 3N   7.5  8.5    6.8   Tue  8 PM   6.5   6.2   6.1   6.0

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Wed   Wed   Wed   Wed
                                                1AM   7AM   1PM   7PM
  Candelaria 3N   2.3  2.6    2.1   Tue  8 PM   2.0   1.9   1.9   1.8

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 30, 10:57 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 30, 10:57 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1057 AM CDT TUE JUN 30 2015

.UPDATE...

UPDATE TO ADJUST HIGH TEMPERATURES AND THE PROBABILITY OF
PRECIPITATION THIS AFTERNOON. THE 30/18Z AVIATION DISCUSSION IS
ALSO INCLUDED.

&&

.DISCUSSION...

THUNDERSTORMS HAVE MOVED OUT OF THE AREA LATE THIS MORNING WITH
CLOUD COVER AND A FAIRLY STABLE ATMOSPHERE IN IT/S WAKE.
TEMPERATURES WILL BE SLOW TO WARM DUE TO CLOUD COVER...BUT ALSO DUE
TO THE SWATH OF RAINFALL TOTALING ANYWHERE FROM ONE HALF TO THREE
INCHES FROM THE WESTERN LOW ROLLING PLAINS...SOUTHWESTWARD OVER THE
CENTRAL PERMIAN BASIN.  THEREFORE...HAVE DECIDED TO LOWER
HIGH TEMPERATURES THIS AFTERNOON A LITTLE FURTHER IN THESE LOCATIONS.
TEMPERATURES WILL STILL RISE TO NEAR NORMAL LEVELS FROM THE PRESIDIO
VALLEY...EASTWARD ACROSS THE BIG BEND REGION AND LOWER TRANS PECOS.
SINCE UPSLOPE FLOW AND SURFACE DEWPOINTS IN THE 50S WILL EXIST
THROUGH MAX HEATING...WE MAY SEE WIDELY SCATTERED THUNDERSTORMS
DEVELOP.  GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH
THE STRONGER STORMS.

&&

.AVIATION...

MID AND HIGH CLOUDS COVER MUCH OF SOUTHEAST NEW MEXICO AND WEST
TEXAS LATE THIS MORNING...BUT SHOULD BE ON THE DECREASE THIS
AFTERNOON. REGARDLESS...VFR CONDITIONS WILL PREVAIL THROUGH
TONIGHT. FOG MAY DEVELOP AT KMAF LATE TONIGHT...BUT WILL NOT
INCLUDE ANY MENTION AT THIS TIME DUE TO THE LOW PROBABILITY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 30, 3:29 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 AM CDT TUE JUN 30 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-010830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
329 AM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE PERMIAN
BASIN AND TRANS PECOS THIS MORNING. GUSTY WINDS AND LOCALLY HEAVY
RAINFALL ARE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jun 30, 6:54 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 AM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     HEAVY RAIN       5 NNW ODESSA            31.92N 102.40W
06/30/2015  E1.90 INCH       ECTOR              TX   ASOS

&&

CMR
Local storm report, Jun 30, 6:56 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 AM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       GREENWOOD               32.03N 101.90W
06/30/2015  M2.60 INCH       MIDLAND            TX   PUBLIC

&&

CMR
Local storm report, Jun 30, 7:08 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
708 AM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      1 SW MIDLAND INTERNATIO 31.93N 102.20W
06/30/2015                   MIDLAND            TX   NWS EMPLOYEE

            SEVERAL FEET OF WATER AT 1788 AND BUSINESS 20, FOUR
            VEHICLES STRANDED, SOME UP TO THE AUTO WINDOWS.

&&

CMR
Local storm report, Jun 30, 7:42 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 AM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      4 SW MIDLAND            31.96N 102.13W
06/30/2015                   MIDLAND            TX   NWS EMPLOYEE

            FOUR VEHICLES STALLED IN HIGH WATER ON THE SERVICE ROAD
            AT LOOP 250 AND BUSINESS 20.

&&

AKL
Local storm report, Jun 30, 8:05 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 AM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      6 SW MIDLAND            31.94N 102.15W
06/30/2015                   MIDLAND            TX   NWS EMPLOYEE

            ONE FOOT OF WATER RUNNING OVER THE SERVICE ROAD ON
            BUSINESS 20.

&&

AKL
Special weather statement, Jun 30, 9:32 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
932 AM CDT TUE JUN 30 2015

TXZ079-080-301530-
MARFA PLATEAU TX-PRESIDIO VALLEY TX-
932 AM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES UNTIL 1030 AM CDT...

AT 931 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF VALENTINE...OR 30 MILES WEST OF MARFA...MOVING
SOUTHWEST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CANDELARIA.

LAT...LON 3055 10451 3047 10431 3000 10469 3005 10471
      3008 10469 3018 10469 3022 10471 3023 10471
      3026 10475 3030 10476 3035 10482 3037 10482
TIME...MOT...LOC 1431Z 042DEG 23KT 3042 10452

67

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:48 PM CDTSpecial Weather StatementMAFLoving42 min
Jun 29, 9:28 PM CDTSpecial Weather StatementMAFCulberson32 min
Jun 29, 9:30 PM CDTSpecial Weather StatementMAFLoving, Winkler45 min
Jun 30, 1:19 AM CDTSpecial Weather StatementMAFBorden, Howard, Mitchell, Scurry56 min
Jun 30, 1:37 AM CDTAreal Flood AdvisoryMAFBorden, Howard, Mitchell, Scurry3 hr
Jun 30, 2:42 AM CDTSpecial Weather StatementMAFBorden, Howard, Mitchell, Scurry63 min
Jun 30, 2:57 AM CDTAreal Flood AdvisoryMAFBorden, Dawson, Glasscock, Howard, Martin, Mitchell3 hr
Jun 30, 3:39 AM CDTSpecial Weather StatementMAFHoward, Martin, Midland81 min
Jun 30, 4:09 AM CDTAreal Flood AdvisoryMAFAndrews, Ector, Glasscock, Howard, Martin, Midland3 hr
Jun 30, 4:23 AM CDTFlash Flood WarningMAFEctor, Midland3 hr
Jun 30, 4:35 AM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland55 min
Jun 30, 4:51 AM CDTFlash Flood WarningMAFBorden, Dawson, Howard, Martin, Mitchell, Scurry4 hr
Jun 30, 5:47 AM CDTAreal Flood AdvisoryMAFCrane, Glasscock, Reagan, Upton, Ward4 hr
Jun 30, 7:23 AM CDTAreal Flood WarningMAFEctor, Midland3 hr
Jun 30, 9:32 AM CDTSpecial Weather StatementMAFPresidio58 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.